Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 115, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2019, 6:37 PM EDT for Mahoning County, Portage County, Trumbull County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2019, 6:37 PM EDT (22:37 UTC)
- Expired
- Jul 2, 2019, 7:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mahoning County, OH, Portage County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 68 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WUUS51 KCLE 022237
SVRCLE
OHC099-133-155-022315-
/O.NEW.KCLE.SV.W.0115.190702T2237Z-190702T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
637 PM EDT Tue Jul 2 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southwestern Trumbull County in northeastern Ohio...
Portage County in northeastern Ohio...
Western Mahoning County in northeastern Ohio...
* Until 715 PM EDT.
* At 637 PM EDT, a severe thunderstorm was located over Ravenna,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Warren, Ravenna, Newton Falls, Lordstown, Garrettsville, Mantua,
Leavittsburg, Edinburg, Windham, Craig Beach, Deerfield, Wayland,
South Canal, Turnpike Interchange and Berlin Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4114 8131 4129 8124 4123 8078 4094 8096
TIME...MOT...LOC 2237Z 296DEG 21KT 4118 8121
HAIL...1.00IN
WIND...60MPH
$$
Saunders1 follow-up statement
049
WWUS51 KCLE 022306
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
706 PM EDT Tue Jul 2 2019
OHC099-133-155-022316-
/O.EXP.KCLE.SV.W.0115.000000T0000Z-190702T2315Z/
Trumbull OH-Portage OH-Mahoning OH-
706 PM EDT Tue Jul 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TRUMBULL...
PORTAGE AND WESTERN MAHONING COUNTIES WILL EXPIRE AT 715 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4114 8131 4129 8124 4123 8078 4094 8096
TIME...MOT...LOC 2306Z 296DEG 21KT 4111 8101
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:52 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 2, 3:52 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 352 PM EDT Tue Jul 2 2019 .SYNOPSIS... A stationary front will linger near Lake Erie through Thursday as high pressure remains centered over the upper Ohio valley. The high will move to the Mid Atlantic coast by Friday, as a cold front moves southeast through the Great Lakes and into the Ohio valley by Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Scattered convection will continue across the area this afternoon into the evening hours. Coverage should peak early this evening before a brief lull around 00Z. Hi-res guidance continues to indicated additional convection developing upstream or over the area after 00Z, moving south across the area through the early overnight hours. Severe thunderstorms potential should be confined to this afternoon/evening with peak heating/maximized instability. Composite outflow/synoptic boundary will be somewhere across the area on Wednesday. Expecting a similar setup to today, as daytime destabilization promotes scattered convection developing as the day progresses. SPC has focused the Day 2 outlook to the southern half of the area, with a marginal risk for damaging winds, fairly similar to today. Coverage should diurnally wane after sunset through Tuesday night. Highs tomorrow may be a few degrees cooler than today, but still hot and humid. Lows will be in the upper 60s to low 70s tonight and tomorrow night. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... No major changes to the forecast for the end of the week, with high pressure over the eastern US, bringing hot and humid conditions and continued scattered shower/thunderstorm chances. These will be driven mainly by daytime heating, with peak coverage during the afternoon/evening hours. Highs will be in the mid/upper 80s with lows around 70. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A cold front will push southeast across the area early Saturday, with shower/thunderstorms possible through the day. High pressure will build southeast across the Great Lakes region Saturday night through the first half of next week, keeping conditions generally dry and slightly cooler to end the weekend, with general warming trend through midweek as the high shifts east of the region. There may be some instability driven showers/storms by Tuesday with moisture return into the area. Highs Saturday will be in the mid 80s. Highs will be in the low 80s Sunday, but will return to the mid 80s by Tuesday. && .AVIATION /18Z Tuesday THROUGH Sunday/... A warm, unstable airmass with high pressure south of the region and a weak stationary front north of the area with bring scattered showers and storms to the region. Hard to pinpoint exact timing and location of storms, aside from ongoing convection moving into KTOL at the onset of the period. Have tried to highlight periods of higher confidence in storms with TEMPO/PROB30 mentions, generally this afternoon through Midnight across the area. Generally SCT/BKN VFR cu outside of the storms, with brief MVFR/IFR reductions possible with any storms. Generally west winds will become lighter overnight, with light/variable winds expected through the end of the period. OUTLOOK...Non-VFR possible with isolated to scattered thunderstorms that develop through Saturday. && .MARINE... Generally quiet conditions expected on the lake through the holiday weekend. Southwest winds will diminish into this evening, and will be light and variable through Wednesday as a stationary front lingers near the lake. The front will lift north of the lake Thursday, with southerly winds returning to the lake by Friday. A cold front will finally cross the lake by Saturday, with generally northerly winds through the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...Greenawalt/Saunders LONG TERM...Greenawalt/Saunders AVIATION...Greenawalt MARINE...Greenawalt/Saunders
Hazardous weather outlook, Jul 2, 4:14 AM EDT, 14 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 414 AM EDT Tue Jul 2 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-030815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 414 AM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is the possibility that a few thunderstorms could reach severe criteria today. The main threat will be strong damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 2, 6:02 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
602 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST 1 WNW HILLS AND DALES 40.83N 81.46W
07/02/2019 E60 MPH STARK OH TRAINED SPOTTER
PEA SIZE HAIL ALSO REPORTED.
&&Local storm report, Jul 2, 6:03 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
603 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 4 W TIFFIN 41.12N 83.24W
07/02/2019 M58 MPH SENECA OH TRAINED SPOTTER
NICKEL SIZE HAIL WAS ALSO REPORTED AT THIS
LOCATION.
&&
RCLocal storm report, Jul 2, 6:17 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
617 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 1 NW LODI 41.04N 82.03W
07/02/2019 MEDINA OH PUBLIC
TREES SNAPPED AND UPROOTED.
&&
RCLocal storm report, Jul 2, 6:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
618 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG 5 N EAST SPARTA 40.74N 81.36W
07/02/2019 STARK OH TRAINED SPOTTER
MULTIPLE TREES DOWN OR BROKEN OFF.
&&Local storm report, Jul 2, 6:20 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
620 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG MASSILLON 40.79N 81.52W
07/02/2019 STARK OH PUBLIC
TREE DOWN ACROSS THE ROAD.
&&
RCLocal storm report, Jul 2, 6:25 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
625 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 4 S SPENCER 41.04N 82.13W
07/02/2019 MEDINA OH PUBLIC
MULTIPLE TREES DOWN REPORTED IN HOMERVILLE.
TIME ESTIMATED BY RADAR.
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:11 PM EDT | Special Weather Statement | CLE | Lucas, Wood | 34 min |
| Jul 2, 2:29 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 31 min |
| Jul 2, 2:42 PM EDT | Special Marine Warning | CLE | 82 min | |
| Jul 2, 2:58 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 62 min |
| Jul 2, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 55 min |
| Jul 2, 3:37 PM EDT | Special Marine Warning | CLE | 72 min | |
| Jul 2, 4:10 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Erie, Huron, Lorain, Medina | 65 min |
| Jul 2, 4:22 PM EDT | Special Weather Statement | CLE | Crawford, Hancock, Wyandot | 53 min |
| Jul 2, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 60 min |
| Jul 2, 4:44 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland, Wayne | 46 min |
| Jul 2, 5:14 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Medina, Portage, Richland and 3 more | 61 min |
| Jul 2, 5:18 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood | 43 min |
| Jul 2, 5:34 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow, Richland | 56 min |
| Jul 2, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood, Wyandot | 45 min |
| Jul 2, 6:08 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland, Stark, Wayne | 37 min |
| Jul 2, 6:27 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 48 min |
| Jul 2, 6:28 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 47 min |
| Jul 2, 7:02 PM EDT | Special Weather Statement | CLE | Crawford, Seneca, Wyandot | 43 min |
| Jul 2, 7:09 PM EDT | Special Weather Statement | CLE | Mahoning | 66 min |
| Jul 2, 7:29 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.